Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 82, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 18, 2013, 1:17 PM EDT for Lawrence County, Martin County, Indiana. It took effect at Mar 18, 2013, 11:39 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 1:17 PM EDT (17:17 UTC)
- In effect from
- Mar 18, 2013, 11:39 PM EDT
- Expired
- Mar 19, 2013, 11:22 AM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Williams (WLLI3).
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
501 WGUS43 KIND 181717 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 117 PM EDT MON MAR 18 2013 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... EAST FORK WHITE RIVER... .LOWLAND FLOODING WILL DEVELOP QUICKLY ALONG THE EAST FORK WHITE RIVER IN THE BEDFORD...WILLIAMS AND POSSIBLY THE SHOALS AREA BY LATE NIGHT. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. RAINFALL OF MORE THAN TWO INCHES FELL LOCALLY ON SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC093-101-191717- /O.NEW.KIND.FL.W.0082.130319T0339Z-130319T1800Z/ /WLLI3.1.ER.130319T0339Z.130319T0600Z.130319T0600Z.NO/ 117 PM EDT MON MAR 18 2013 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK WHITE RIVER AT WILLIAMS. * FROM THIS EVENING TO TUESDAY AFTERNOON. * AT 1:05 PM MONDAY THE STAGE WAS 5.7 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 8.1 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 8 FEET...FLOOD STAGE AT WILLIAMS. BOTTOMLANDS ARE BEGINNING TO FLOOD. STUMPHOLE ROAD...SOUTH CHASE RIFFLE ROAD AND POSSIBLY OTHER RURAL COUNTY ROADS IN WESTERN LAWRENCE COUNTY FLOOD. $$
1 follow-up statement
003 WGUS83 KIND 191522 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1122 AM EDT TUE MAR 19 2013 ...THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE FOLLOWING RIVERS IN INDIANA... EAST FORK WHITE RIVER...WHITE RIVER... .THE EAST FORK WHITE RIVER AT WILLIAMS AND THE WHITE RIVER AT ELLISTON HAS FALLEN BELOW FLOOD STAGE IN SOUTHERN INDIANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC093-101-191552- /O.CAN.KIND.FL.W.0082.000000T0000Z-130319T1800Z/ /WLLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT TUE MAR 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE EAST FORK WHITE RIVER AT WILLIAMS. * AT 9:30 AM TUESDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.2 FEET FRIDAY EVENING. $$ INC027-055-083-191552- /O.CAN.KIND.FL.W.0076.000000T0000Z-130321T1400Z/ /ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT TUE MAR 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT ELLISTON. * AT 8:00 AM TUESDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.1 FEET THIS EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 18, 12:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 18, 12:08 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1208 PM EDT MON MAR 18 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 337 AM EDT MON MAR 18 2013 AN AREA OF LOW PRESSURE WILL BRING MAINLY RAIN TO CENTRAL INDIANA TODAY. CANADIAN HIGH PRESSURE WILL THEN KEEP MAINLY DRY BUT COLD CONDITIONS TUESDAY INTO SATURDAY. ANOTHER SYSTEM COULD BRING SOME RAIN ON SUNDAY. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1117 AM EDT MON MAR 18 2013 UPDATE... FREEZING PRECIP HAS COME TO AN END ACROSS CENTRAL INDIANA...BUT ISOLATED SHOWERS WILL PERSIST INTO THE AFTERNOON. TEMPERATURES ARE STRUGGLING TO CLIMB...SO DECREASED TODAY/S HIGHS A DEGREE OR TWO. CURRENTLY...TEMPS ACROSS THE AREA ARE IN THE MID TO UPPER 30S...AND WINDS ARE SOUTHEASTERLY AT 4 TO 8 MPH. UPDATED GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION... PRECIPITATION CONTINUES ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING AS A POTENT LOW LEVEL JET IS BRINGING MOISTURE INTO THE AREA AHEAD OF AN AREA OF LOW PRESSURE. MOST OF IT IS RAIN...BUT SOME FREEZING RAIN IS BEING REPORTED ACROSS THE NORTHEAST FORECAST AREA. WITH 32 DEGREES REPORTED HERE AT IND BUT NO ICING OCCURRING EVEN ON ELEVATED OBJECTS...GROUND TEMPERATURES ABOVE FREEZING...AND ONLY MINOR ICING PROBLEMS ACROSS THE FAR NORTH...FEEL THAT A SPS SHOULD STILL COVER ANY FREEZING RAIN ISSUES EARLY THIS MORNING. TEMPERATURES WILL RISE TO ABOVE 32 AS WE APPROACH SUNRISE AS WELL...ALSO AIDING IN THE DECISION NOT TO ISSUE A BRIEF ADVISORY ACROSS THE NORTH. RAIN WILL BEGIN TO DECREASE EARLY THIS MORNING AS THE LOW LEVEL JET PUSHES EAST. RAPID REFRESH MODEL CONFIRMS THIS THINKING. THUS WILL ONLY GO LIKELY POPS ACROSS THE EAST HALF AT 12Z WITH CHANCE POPS WEST. WILL GRADUALLY LOWER POPS THROUGH THE DAY AS FORCING WANES. WILL LEAVE OUT THUNDER MENTION AFTER 12Z SINCE TREND HAS BEEN FOR THUNDER TO REMAIN SOUTH OF THE FORECAST AREA. FOR TEMPERATURES TRENDED COOLER THAN THE MAV MOS SINCE LOW TRACK LOOKS TO BE FARTHER SOUTH THAN PREVIOUSLY THOUGHT. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 337 AM EDT MON MAR 17 2013 FOCUS IS ON ANY CHANCES FOR PRECIPITATION. MODELS ARE IN GENERAL AGREEMENT SO USED A BLEND FOR THE SHORT TERM. ONLY KEPT SLIGHT CHANCE POPS FOR A FEW HOURS PAST 00Z AS SYSTEM MAKES DECENT PROGRESS EAST BY THAT TIME. CLOUDS WILL HANG AROUND THOUGH IN THE COLD ADVECTION PATTERN. WITH THE CLOUDS WENT A LITTLE ABOVE MOS...CLOSER TO A BLEND OF RAW MODEL OUTPUT. FORECAST AREA WILL REMAIN IN NORTHWEST FLOW ALOFT AS LARGE UPPER LOW SPINS TO OUR EAST. VARIOUS IMPULSES WILL MOVE SOUTH IN THE FLOW...BUT AT THE MOMENT IT APPEARS THAT THEY WILL REMAIN EITHER JUST SOUTHWEST OR NORTHEAST OF THE AREA. THUS ONLY ADDED SOME FLURRIES TO THE SOUTHWEST FORECAST AREA TUESDAY NIGHT AS ONE IMPULSE MOVES THROUGH TO OUR SOUTHWEST. OTHERWISE KEPT THE FORECAST DRY THROUGH THE SHORT TERM. TIGHT PRESSURE GRADIENT WILL KEEP BREEZY CONDITIONS ACROSS THE AREA TUESDAY AND TO SOME EXTENT ON WEDNESDAY. FOR TEMPERATURES...GENERALLY STUCK WITH A MODEL BLEND THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 312 AM EDT MON MAR 18 2013 GFS AND ECMWF CONTINUE TO KEEP A DRY AND COLD PATTERN IN PACE THROUGH SATURDAY AS A DEEP CYCLONE OVER THE NORTHEASTERN PARTS OF NORTH AMERICA PROVIDE A COLD NW FLOW ALOFT TO THE OHIO VALLEY. BY SATURDAY AND NIGHT AND SUNDAY...THE ECMWF AND GFS DEPICT THE LOW TO THE NORTHEAST DEPARTING AND ALLOWING ANOTHER AREA OF LOW PRESSURE TO PUSH INTO THE OHIO VALLEY FROM THE CENTRAL PLAINS STATES. WILL INTRODUCE SOME POPS IN TO THE FORECAST FOR SUNDAY AND SUNDAY NIGHT AS THIS SYSTEM MOVES THROUGH THE OHIO VALLEY. STILL BELOW NORMAL TEMPS WILL PERSIST WHILE NO SOUTHERLY FLOW OF WARMER AIR APPEARS IN SIGHT. && .AVIATION /DISCUSSION FOR THE 181800Z TAF ISSUANCE/... ISSUED AT 1208 PM EDT MON MAR 18 2013 LIFR CONDITIONS TO CONTINUE THIS AFTERNOON...BUT SHOULD IMPROVE TO MVFR AFTER 21Z. 1000-850 MILLIBAR MOISTURE PROGS SUGGEST SHOULD SEE THE CLOUDS BREAK UP A BIT TONIGHT AFTER 03Z WITH TIME SECTIONS ALSO HINTING THEY SHOULD ALSO BECOME VFR. WINDS SHOULD BE SOUTHWEST AT ISSUANCE TIME AROUND 10 KNOTS AND INCREASE TO 10 TO 15 KNOTS WITH GUSTS AROUND 18 TO 22 KNOTS AFTER 21Z. WINDS WILL ALSO BECOME MORE WESTERLY AFTER 03Z AS A DRY FRONT MOVES THROUGH FROM THE WEST. FINALLY...BUFKIT SUGGESTS TAF SITES...ESPECIALLY IND AND LAF...SHOULD SEE SUSTAINED WINDS TO 20 KNOTS WITH GUSTS 30 KNOTS OR MORE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50/TDUD SHORT TERM...50 LONG TERM....PUMA AVIATION...MK
Hazardous weather outlook, Mar 18, 11:02 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1102 AM EDT MON MAR 18 2013 INZ021-028>031-035>042-049-191515- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- 1102 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: RESIDUAL SLICK SPOTS FROM EARLIER FREEZING RAIN. HAZARDS: SLICK SPOTS ARE STILL POSSIBLE ON SOME ROADS...ESPECIALLY BRIDGES AND OVERPASSES. TIMING: THROUGH EARLY AFTERNOON. DISCUSSION: LOW PRESSURE MOVING THROUGH THE AREA WILL BRING PRECIPITATION TO CENTRAL INDIANA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY CONDITIONS UNTIL SUNDAY...WHEN A CHANCE OF RAIN RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>048-051>057-060>065-067>072-191515- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1102 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: LOW PRESSURE WILL BRING RAIN TO THE AREA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY CONDITIONS UNTIL SUNDAY...WHEN A CHANCE OF RAIN RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 33 hr |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Lawrence, Martin | 47 hr |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 24 hr |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 47 hr |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Gibson, Knox | 5 days |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 12 hr |
| Mar 18, 11:38 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 47 hr |
| Mar 18, 1:21 PM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 11 hr |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.